Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 15, NWS St. Louis, MO

January 24, 2010Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 24, 2010, 9:02 AM CST for Callaway County, Osage County, Missouri. It took effect at Jan 24, 2010, 4:47 PM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 9:02 AM CST (15:02 UTC)
In effect from
Jan 24, 2010, 4:47 PM CST
Expired
Jan 28, 2010, 12:42 PM CST
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Chamois (CMSM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:15 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 24, 6:15 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CST SUN JAN 24 2010

.DISCUSSION...
/302 AM CST SUN JAN 24 2010/

RAIN WILL DIMINISH FROM WEST TO EAST THIS MORNING AS LOW PRESSURE
CONTINUES TO PULL NORTHEAST TOWARD THE GREAT LAKES. TRAILING COLD
FRONT WILL PROGRESS EAST WITH FALLING TEMPERATURES EXPECTED THIS
AFTERNOON. STILL LOOKS LIKE A FEW SNOW SHOWERS WILL BE POSSIBLE
TONIGHT AND MONDAY AS THE LAST OF THE EMBEDDED SHORTWAVES IN THE
LARGER UPPER TROF ROTATES ACROSS THE REGION. LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED...BUT WITH THE INCREASED NORTHWEST WIND AND
COLDER TEMPERATURES IT WILL FEEL MORE LIKE WINTER AROUND HERE.

HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY NIGHT AND TUESDAY
PROVIDING SEASONAL COLD WEATHER. MAYBE WE WILL FINALLY GET TO SEE
THE SUN TUESDAY AFTERNOON?

ATTENTION THEN TURNS TO A POTENT SOUTHERN STREAM SHORTWAVE/LOW THAT
WILL BE BARRELING ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT.
GFS ENSEMBLE MEAN/ECWMF/GEM ARE BEGINNING TO COME INTO ALIGNMENT
WITH THIS SYSTEM...WITH SURFACE LOW PRESSURE MOVING ACROSS THE
SOUTHERN CONUS...FROM TEXAS TO GEORGIA...ON THURSDAY AND FRIDAY.

AS THIS SYSTEM APPROACHES...A REINFORCING COLD FRONT WILL MOVE SOUTH
ACROSS MISSOURI AND ILLINOIS ON WEDNESDAY.

APPEARS A CLASSIC OVERRUNNING WINTER PRECIPITATION EVENT WILL TAKE
PLACE ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY NIGHT AND
THURSDAY...WITH THE TYPICAL ARRAY OF PRECIPITATION TYPES FROM
RAIN/FREEZING RAIN ACROSS FAR SOUTHERN MISSOURI TO SNOW ALONG THE
INTERSTATE 70 CORRIDOR. PRECIPITATION TYPE WILL HIGHLY DEPEND ON HOW
FAR SOUTH AND DEEP THE ARCTIC AIR CAN BUILD.

SINCE THE EXPECTED TRACK OF THE LOW PRESSURE IS SO FAR SOUTH...THE
DRY AIR FACTOR WITH THE IMPINGING HIGH PRESSURE WILL DEFINITELY COME
INTO PLAY WITH THIS EVENT. WOULD EXPECT A VERY SHARP GRADIENT IN
SNOWFALL ALONG THE NORTHERN EDGE...WHICH LOOKS TO ALIGN WITH
INTERSTATE 70 AT THIS TIME.

I HAVE INTRODUCED FREEZING RAIN AND SLEET TO THE FORECAST
WEDNESDAY NIGHT AND THURSDAY...WITH PRECIPITATION TRENDING TOWARD
ALL SNOW THURSDAY NIGHT AND FRIDAY AS THE COLD AIR DEEPENS OVER
THE REGION IN THE WAKE OF THE SURFACE LOW/TROF.

THERE IS NO DOUBT WE WILL CONTINUE TO SEE DISCREPANCIES IN THE SPEED
AND TRACK OF THIS STORM SYSTEM IN THE DAYS AHEAD...BUT GIVEN THE
POTENTIAL IMPACT ACROSS THE SOUTHERN HALF OF THE CWA I PLAN ON
MENTIONING A POTENTIAL WINTER STORM IN THE HWO.

CVKING

&&

.AVIATION...
/550 AM CST SUN JAN 24 2010/

FOR THE 12Z TAFS...SFC LOW OVER IA/IL BORDER CONTINUES TO MOVE
NEWD AWAY FM THE BISTATE REGION WITH CDFNT STRETCHING SWWD THROUGH
MO AND BACK INTO OK AT 11Z. WINDS WILL TURN WLY AFTER FROPA WITH
GUSTS UP TO 25 KTS PROMOTING MIXING...LEADING TO A GRADUAL
IMPROVEMENT IN CIGS/VSBYS. BRIEF PD OF VFR CONDS AT STL/SUS THIS
MORNING WAS DUE TO THE DRY SLOT DIRECTLY OVERHEAD AND A RETURN TO
IFR/MVFR CIGS IS EXPECTED AS THE DRY SLOT SHIFTS EWD AND CLDS WRAP
AROUND THE DEPARTING LOW PRES SYS. A SHORTWAVE TROF WILL ROTATE
AROUND THE SYSTEM TONIGHT...SUPPORTING -SN AT UIN/COU TOWARDS THE
END OF THE TAF PD.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 24, 4:19 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
419 AM CST SUN JAN 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
419 AM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS TO 30 MPH ARE EXPECTED ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR SNOW SHOWERS MONDAY...PRIMARILY NORTH OF
INTERSTATE 70. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

WIND GUSTS TO 30 MPH ARE ALSO EXPECTED ON MONDAY.

A WINTER STORM MAY AFFECT THE SOUTHERN HALF OF MISSOURI AND
ILLINOIS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. MUCH UNCERTAINTY
STILL EXISTS AS THIS STORM SYSTEM IS CURRENTLY OVER THE PACIFIC
OCEAN AND DAYS AWAY FROM MAKING LANDFALL. HOWEVER...THE LATEST
FORECAST DATA SUGGESTS THERE IS THE POTENTIAL FOR SIGNIFICANT
ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW SOUTH OF
INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 8:04 PM CSTRiver Flood WarningLSXReynolds24 hr
Jan 24, 6:45 AM CSTRiver Flood WarningLSXMarion51 hr
Jan 24, 6:45 AM CSTRiver Flood WarningLSXMarion12 hr
Jan 24, 6:45 AM CSTRiver Flood WarningLSXLincoln28 hr
Jan 24, 6:45 AM CSTRiver Flood WarningLSXLewis51 hr
Jan 24, 6:45 AM CSTRiver Flood WarningLSXLewis51 hr
Jan 24, 7:20 AM CSTRiver Flood WarningLSXOsage13 hr
Jan 24, 7:20 AM CSTRiver Flood WarningLSXCole36 hr
Jan 24, 9:02 AM CSTRiver Flood WarningLSXGasconade, Montgomery5 days
Jan 24, 9:02 AM CSTRiver Flood WarningLSXGasconade, Montgomery4 days
Jan 24, 10:48 AM CSTRiver Flood WarningLSXJefferson, Saint Louis4 days
Jan 24, 12:08 PM CSTRiver Flood WarningLSXMarion24 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXMarion24 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXPike47 hr
Jan 24, 12:08 PM CSTRiver Flood WarningLSXPike47 hr
Jan 24, 6:32 AM CSTRiver Flood WarningLSXBrown28 hr
Jan 24, 11:37 AM CSTRiver Flood WarningLSXBrown7 days
Jan 24, 11:37 AM CSTRiver Flood WarningLSXMorgan, Pike7 days
Jan 24, 11:37 AM CSTRiver Flood WarningLSXPike, Scott12 days
Jan 24, 11:37 AM CSTRiver Flood WarningLSXCalhoun, Greene, Jersey7 days
Jan 24, 12:08 PM CSTRiver Flood WarningLSXRandolph6 days

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.